Signs and Symptoms of Synthetics Abuse
The category of synthetic drugs is one that is very hard to pin down, due to the speed at which this category is expanding. In the last dozen years, the list of synthetic drugs being abused in the US has grown enormously. So the signs and symptoms of synthetics abuse will have a very wide range. Symptoms of use of this class of drug is enough to create alarm in parents, medical professionals, law enforcement officials and lawmakers.
The List Constantly Changes
New synthetics arrive on the market constantly, so it is not possible to compile a complete list. Chemists who wish to evade arrest can simply shift the formula slightly and come up with something new that might not be listed in the text of laws that ban drugs.
The synthetics class includes drugs like those called “bath salts” and those sold as synthetic marijuana. Both these types of drug are sold in deceptive packaging, being labeled as plant food, fish food, “soothing bath salts,” incense or potpourri. They have imaginative and fancy names. There are as many as a hundred different chemicals that might be included in either of these formulations. There are also Piperazines, another class of synthetics, and scores that just use a letter-number designation, like 2C-E, MDEA, or 3-FEC.
If you are trying to determine if a person has abused a synthetic, you might be looking for signs and symptoms like these:
- Suicidal tendencies and attempts
- Homicidal tendencies
- Chest pain
- Heart attack
- Overheating that causes a person to tear off his clothes
- Other self-destructive behavior like bashing one’s body or head against walls
Less severe symptoms of synthetic drugs can include:
- Heart palpitations
- Inability to speak
Symptoms can last for hours or even days. Since these drugs are addictive, one of the signs of synthetics abuse is compulsive use despite the harm that is being experienced.
The difficulty with determining if a particular set of symptoms relates to synthetic drug abuse is that drug tests, like laws, are trailing behind the industry manufacturing these drugs. There is one drug test, for example, that can identify fourteen drugs that might be included in bath salts, but there are eighty others that might make up the formulation. So a person could be tested for all known drugs and test negative but have abused a new chemical that was not included in the list.
Fatal and Dangerous Outcomes to Synthetics Abuse
The abuse of this drug is not only dangerous and potentially addictive to the user, it can be fatal for children or people in the vicinity. In Washington State, bath salts abuse resulted in the deaths of a four-year-old boy and both parents and a teen in Minneapolis who died after overdosing on a drug just referred to a 2C-E. A mother in Kentucky who had used bath salts tried to kill her two-year-old when she became convinced he was a demon, but he survived. A Hawaiian man used Spice (synthetic cannabis) and then tried to throw his girlfriend off an eleventh-floor balcony.
Near New Orleans, a young man snorted bath salts and then tried to kill himself with a knife while his father stood nearby. He received medical treatment for the knife wound then succeeded in killing himself the next day.
This class of drug is so unpredictable that the smartest move is to avoid it entirely. Families trying to deal with someone who has been abusing a synthetic may not even be able to successfully drug test the user. This makes these drugs attractive to some people who think they can use a drug and not get caught but their risk is enormous.
The Narconon program not only addresses the debilitating effects of drug abuse on the mind and body, but also resolves why a person turned to drugs in the first place. As a result, a person can graduate from the program into a new life free from the use of synthetics.
Also see Synthetic Drug Effects
Εγγράψου δωρεάν για να λαμβάνεις το ενημερωτικό δελτίο μας μέσω e-mail: